MAUDE Adverse Event Report: HITACHI LTD, HEALTHCARE BUSINESS UNIT OASIS; MAGNETIC RESONANCE DIAGNOSTIC DEVICE

HITACHI LTD, HEALTHCARE BUSINESS UNIT OASIS; MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Model Number OASIS
Medical Device Problem Codes Device Issue (2379); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Injury (2348); Patient Problem/Medical Problem (2688); Partial thickness (Second Degree) Burn (2694)
Date of Event 01/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oasis is a 1.2 tesla vertical field (open) mri system.Hitachi service performed thermal testing on the unit and confirmed that the machine is working within specification and there is no evidence of a malfunction.The patient's skin was not touching the shoulder coil surface and the technologist used sufficient padding.The shoulder coil is a passive, receive-only device and is not capable of causing a thermal injury when working properly.Hitachi could not find a probable root cause of this event.
 
Event or Problem Description
A shoulder patient scanned on 1/10 complained of a burn 2 days later.The patient has redness around the shoulder where the coil was placed.The patient was in a gown and there was no direct contact with the coil to the patient.The patient did not complain of a burning sensation at the time of the exam or after the exam, only 2 days after the fact.The tech did not notice any heating on the coil at the time of the exam or on any other exam.On (b)(6), hitachi was notified that the patient is being treated by a physician with a burn ointment in the shoulder area, but it is unknown if the patient had blistering or just redness.Site has not seen the patient to confirm injury.

Brand Name
OASIS
Common Device Name
MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Manufacturer (Section D)
HITACHI LTD, HEALTHCARE BUSINESS UNIT
2-1 shintoyofuta
kashiwa-shi, chiba-ken 277-0 804
JA  277-0804
MDR Report Key7259027
Report Number8030405-2018-00001
Device Sequence Number1222804
Product Code LNH
UDI-Device Identifier04580292768186
UDI-Public(01)04580292768186(11)160823(250)G210059416
Combination Product (Y/N)N
PMA/510(K) Number
K093044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 01/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Radiologic Technologist
Device Model NumberOASIS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2018
Initial Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight104